Alert archive / Indiana / Wind Chill Advisories in 2008

Wind Chill Advisory 6, NWS Indianapolis, IN

December 20, 200839 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Dec 20, 2008, 1:26 PM EST for 39 counties in Indiana. It took effect at Dec 21, 2008, 3:53 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 1:26 PM EST (18:26 UTC)
In effect from
Dec 21, 2008, 3:53 AM EST
Expired
Dec 22, 2008, 10:00 AM EST
In force
30 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 201826
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 PM EST SAT DEC 20 2008

...WIND CHILL ADVISORY FROM 11 AM EST SUNDAY UNTIL 6 PM EST SUNDAY...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT
TONIGHT. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH
TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO
DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

INZ021-028-029-031-035-210230-
/O.NEW.KIND.WC.Y.0006.081221T1600Z-081221T2300Z/
CARROLL-WARREN-TIPPECANOE-HOWARD-FOUNTAIN-
INCLUDING THE CITIES OF...LAFAYETTE...KOKOMO
126 PM EST SAT DEC 20 2008

...WIND CHILL ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST
SUNDAY. 

GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH
TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO
DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MK
7 follow-up statements
000 
WWUS43 KIND 210303
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EST SAT DEC 20 2008

.AN ARCTIC COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT
TONIGHT. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH
TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO
DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

INZ030-036>042-045>049-054>057-211115-
/O.NEW.KIND.WW.Y.0014.081221T0303Z-081221T0700Z/
/O.EXB.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/
CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-
SHELBY-RUSH-
INCLUDING THE CITIES OF...FRANKFORT...CRAWFORDSVILLE...ANDERSON...
MUNCIE...INDIANAPOLIS...SHELBYVILLE
1003 PM EST SAT DEC 20 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT
UNTIL 2 AM EST SUNDAY. A WIND CHILL ADVISORY HAS ALSO BEEN
ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 7 AM TO 6 PM
EST SUNDAY. 

FREEZING DRIZZLE HAS COATED ROADWAYS ENOUGH TO MAKE THEM SLIPPERY.
LAW ENFORCEMENT HAS REPORTED MULTIPLE SLIDE OFFS ON INTERSTATE
HIGHWAYS. THE FREEZING DRIZZLE IS EXPECTED TO END AROUND 2AM.

GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES
DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW
NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.



$$

INZ021-031-211115-
/O.NEW.KIND.WW.Y.0014.081221T0303Z-081221T0700Z/
/O.EXT.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/
CARROLL-HOWARD-
INCLUDING THE CITY OF...KOKOMO
1003 PM EST SAT DEC 20 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL
2 AM EST SUNDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 7
AM TO 6 PM EST SUNDAY.

FREEZING DRIZZLE HAS COATED ROADWAYS ENOUGH TO MAKE THEM SLIPPERY.
LAW ENFORCEMENT HAS REPORTED MULTIPLE SLIDE OFFS ON INTERSTATE
HIGHWAYS. THE FREEZING DRIZZLE IS EXPECTED TO END AROUND 2AM.

GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES
DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW
NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.



$$

INZ043-044-211115-
/O.EXB.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/
VERMILLION-PARKE-
1003 PM EST SAT DEC 20 2008

...WIND CHILL ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY.

GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES
DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW
NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

INZ028-029-035-211115-
/O.EXT.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/
WARREN-TIPPECANOE-FOUNTAIN-
INCLUDING THE CITY OF...LAFAYETTE
1003 PM EST SAT DEC 20 2008

...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST
SUNDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 7 AM TO 6 PM EST
SUNDAY. 

GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES
DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW
NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
SALLY
000 
WWUS43 KIND 210654
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 AM EST SUN DEC 21 2008

.AN ARCTIC COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT
TONIGHT. GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH
TEMPERATURES DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO
DROP BELOW NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

INZ021-030-031-036>042-045>049-054>057-211500-
/O.EXP.KIND.WW.Y.0014.000000T0000Z-081221T0700Z/
/O.CON.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE
154 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 6 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS
MORNING. 

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
6 PM EST THIS AFTERNOON.


A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

INZ028-029-035-043-044-211500-
/O.CON.KIND.WC.Y.0006.081221T1200Z-081221T2300Z/
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-
INCLUDING THE CITY OF...LAFAYETTE
154 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 6 PM EST THIS AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS TO NEAR 40 MPH ALONG WITH TEMPERATURES
DROPPING THROUGH THE TEENS WILL ALLOW WIND CHILLS TO DROP BELOW
NEGATIVE 15 DEGREES AT TIMES SUNDAY AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KIND 210853
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EST SUN DEC 21 2008

.EXTREMELY COLD AIR ALONG WITH HIGH WINDS WILL CAUSE DANGEROUSLY
COLD WIND CHILL TEMPERATURES TODAY AND TONIGHT. WINDS GUSTS OVER
40 MILES AN HOUR ARE POSSIBLE TODAY. WIND CHILLS FROM 15 TO 20
DEGREES BELOW ZERO WILL OCCUR IN THE CENTRAL AND NORTH WITH VALUES
NEAR 15 BELOW IN THE SOUTH. 

INZ051>053-060>065-067>072-211700-
/O.EXB.KIND.WC.Y.0006.081221T1200Z-081222T1200Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
353 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST MONDAY. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

INZ021-028>031-035>049-054>057-211700-
/O.EXT.KIND.WC.Y.0006.081221T1200Z-081222T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE
353 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST MONDAY...

THE WIND CHILL ADVISORY IS IN EFFECT FROM 7 AM THIS MORNING TO 7
AM EST MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
HAINES
000 
WWUS43 KIND 211617
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 AM EST SUN DEC 21 2008

.EXTREMELY COLD AIR ALONG WITH HIGH WINDS WILL CAUSE DANGEROUSLY
COLD WIND CHILL TEMPERATURES TODAY AND TONIGHT. WIND CHILLS FROM
15 TO 25 DEGREES BELOW ZERO WILL OCCUR IN THE CENTRAL AND NORTH
WITH VALUES NEAR 15 BELOW IN THE SOUTH.

INZ021-028>031-035>049-051>057-060>065-067>072-220030-
/O.CON.KIND.WC.Y.0006.000000T0000Z-081222T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1117 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

WIND CHILLS AS LOW AS 15 BELOW TO 25 BELOW ZERO WILL OCCUR AT
TIMES TODAY AND TONIGHT ACROSS CENTRAL INDIANA.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KIND 220011 AAA
WSWIND

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EST SUN DEC 21 2008

INZ021-028>031-035>049-051>057-060>065-067>072-220815-
/O.CON.KIND.WC.Y.0006.000000T0000Z-081222T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
711 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

WIND CHILLS AS LOW AS 15 BELOW TO 25 BELOW ZERO WILL OCCUR AT
TIMES TODAY AND TONIGHT ACROSS CENTRAL INDIANA.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KIND 220902
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 AM EST MON DEC 22 2008

INZ060>065-067>072-221015-
/O.CAN.KIND.WC.Y.0006.000000T0000Z-081222T1200Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
402 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND CHILL ADVISORY. 

VERY COLD TEMPERATURES WILL CONTINUE THIS MORNING WITH WIND
CHILLS FROM ZERO TO EIGHT BELOW ZERO SO APPROPRIATE LAYERS OF
CLOTHING IS STILL RECOMMENDED IF YOU GO OUTSIDE.

$$

INZ021-028>031-035>042-221715-
/O.NEW.KIND.WS.A.0007.081223T1800Z-081224T0900Z/
/O.EXT.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
402 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

WIND CHILLS FROM 15 BELOW TO 25 BELOW ZERO ARE STILL EXPECTED
THROUGH 10 AM EST THIS MORNING. THIS COULD RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ALSO ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. ANOTHER WEATHER SYSTEM IS EXPECTED TO
BRING SNOW...SLEET...THEN FREEZING RAIN TO CENTRAL INDIANA
BEGINNING TUESDAY AFTERNOON.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ043>049-051>057-221500-
/O.EXT.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
402 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY CONTINUES UNTIL 10 AM EST THIS MORNING.

WIND CHILLS AS LOW AS 20 BELOW ZERO WILL OCCUR AT TIMES THIS
MORNING. SUCH TEMPERATURES COULD RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

DRT
000 
WWUS43 KIND 221505
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 AM EST MON DEC 22 2008

INZ021-028>031-035>042-222315-
/O.EXP.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/
/O.CON.KIND.WS.A.0007.081223T1800Z-081224T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1005 AM EST MON DEC 22 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM
WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

WIND CHILLS OF 10 TO 15 BELOW ARE POSSIBLE AT TIMES THE REST OF
THIS MORNING. HOWEVER CONDITIONS WILL SLOWLY IMPROVE AS
TEMPERATURES RISE TOWARDS THE LOWER TEENS.

MEANWHILE A WINTER STORM WATCH REMAINS IN EFFECT TUESDAY AFTERNOON
AND TUESDAY NIGHT. ANOTHER WEATHER SYSTEM IS EXPECTED TO BRING
SNOW...SLEET...THEN FREEZING RAIN TO CENTRAL INDIANA BEGINNING
TUESDAY AFTERNOON.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ043>049-051>057-221615-
/O.EXP.KIND.WC.Y.0006.000000T0000Z-081222T1500Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1005 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILLS OF 10 TO 15 BELOW ARE POSSIBLE AT TIMES THE REST OF
THIS MORNING. HOWEVER CONDITIONS WILL SLOWLY IMPROVE AS
TEMPERATURES RISE TOWARDS THE LOWER OR MIDDLE TEENS.


$$

JH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Dec 20, 1:03 PM EST, 23 minutes earlier.

Area forecast discussion, Dec 20, 1:03 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EST SAT DEC 20 2008

.DISCUSSION...
LOTS OF CHALLENGES FOR BOTH THE SHORT AND LONG TERM WITH THE MOST
IMMEDIATE BEING TEMPS AND WIND CHILLS AS ARCTIC AIR BUILDS IN TNGT.
THEN...PRECIP TYPE AND CVRG TUE THROUGH CHRISTMAS AND BEYOND AS
MODEL DIVERGE QUITE A BIT IN THE EXTENDED.

EARLY THIS AFTERNOON...RADAR AND SFC OBS WERE SHOWING MODERATE SN
ACRS ERN IA AHEAD OF A S/W ROUNDING THE BASE OF AN UPR LOW ACRS NRN
ND AND ALONG AND AHEAD OF A SFC TROF THAT RAN FM CNTRL MN TO ERN IA
TO ERN AR. MODELS AGREE ON KEEPING THE BULK OF THE MOISTURE N OF
CNTRL INDIANA TNGT AS THE S/W SHEARS OUT ACRS NRN IN. THIS SHOULD
KEEP MOST OF THE SN N OF THE FA. SO...WL STICK WITH CHC POPS N AND
SLGT CHC S TNGT. MODELS ALSO SHOW NICE DRY SLOT MOVING IN ALONG WITH
ARTIC FNT TOWARD MRNG THAT SHOULD PUT AN END TO THE BULK OF THE
ACIVITY EXCEPT PERHAPS FLURRIES ON SUNDAY AS MODELS KEEP LOTS OF LOW
LVL MOIST IN AND 500 MB TEMPS DROP TO MINUS 38 DEGREES C ACRS OUR
NRN FA AS THE UPR LOW SLIDES ACRS THE GT LKS.

WINDS ARE CURRENTLY GUSTING TO NEAR 30 KTS AT THE LEADING EDGE OF
THE ARCTIC AIR ACRS THE DAKOTAS AND NE...AND THAT SHOULD BE
EFFECTING CNTRL INDIANA FM AFT 06Z TNGT. STG CAA WL KEEP
TEMPERATURES FM GETTING OUT OF THE TEENS ON SUNDAY AND THAT COMBINED
WITH POTENTIAL FOR GUSTS NEAR 40 MPH PER THE MODEL TIME SECS SHOULD
ALLOW WIND CHILLS TO BRIEFLY FALL BLW NEGATIVE 15 DEGREES C SUNDAY
AFTERNOON. SO...WL GO WITH A WIND CHILL ADVISORY THERE FM 16Z-23Z.
BY SUNDAY NGT...WINDS WL DROP OFF FASTER THAN TEMPS...SO WIND CHILL
ADVISORY SHOULD NOT BE NEEDED DESPITE TEMPS FALLING INTO THE SINGLE
DIGITS. WITH MODELS KEEPING LOW LVL MOIST AROUND PREFER NOT QUITE AS
COLD AS THE NAM PER THE GFS.

MODEL TIME SECS FAVOR SOME CLRG ON MON AS LOW LVL MOISTURE THINS AND
SFC HIGH PRES SETTLES ACRS THE OH VLY ALONG WITH A FLAT UPR RIDGE.
NICE RETURN FLOW ON TUESDAY AHEAD OF AN APRCHG CD FNT SHOULD BRING
SOME LGT SN IN TUES PM AND CHRISTMAS EVE PERHAPS MIXED WITH RN S PER
SOUNDINGS AND CRITICAL THICKNESS PROGS.

MOS TEMPS VERY CLOSE TNGT AND APPEARS REASONABLE WITH THE ARCTIC
AIRMASS SWEEPING THROUGH. SIMILAR COLD MOS TEMPS LOOK GOOD ON SUNDAY
AS WELL WITH STG CAA AND NO SS.

MODELS SUGGESTING MORE PRECIP IN THE EXTENDED THAN EITHER HPC OR
THIS MRNGS FCST. GFS AND ECMWF HAVE A LOT OF DIFFERENCES BUT ARE
TRENDING TOWARD A PROLONGED PD OF RETURN FLOW AHEAD OF A SLOW MOVING
CD FNT. SO...OVERRUNNING SECENARIO PSBL WITH RN/SN MIX SUGGESTED BY
THICKNESSES. LEANED A LITTLE MORE TOWARDS THE USUALLY MORE ACCURATE
ECMWF AND HAVE PRECIP IN ON CHRISTMAS NGT.

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS.

MVFR CONDITIONS LOOK TO BE THE RULE FOR AT LEAST NEXT 24 HOURS.
AREAS ACROSS THE NRN SXNS FROM AROUND LAF TOWARDS MUNCIE COULD SEE A
PERIOD OF IFR THIS EVENING AND TONIGHT.

CULPRIT IS A COMBINATION OF SYSTEMS...ONE LOCATED OVER SWRN MO AT
THIS TIME WILL MOVE ENEWD OVER CENTRAL INDIANA DURG THE NEXT 12
HOURS BEFORE AN ARCTIC FRONT OVER WRN MN INTO NWRN KS BLASTS THRU
THE REGION AROUND THE MIDNIGHT TIME FRAME.  ONCE THAT PASSES
THRU...WINDS WILL INCREASE FROM THE NW RANGING 20 MPH TO POSSIBLY 40
MPH AT TIMES.  THERE IS ALSO A CHANCE TO SEE SOME -SN AS THE FRONT
MAINLY ACROSS LAF...PSBLY IND...THIS EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY SUNDAY 11 AM
EST TO 6 PM EST FOR INZ021-028-029-031-035.
NONE.
&&

AVIATION...DWM
PUBLIC...MK
Hazardous weather outlook, Dec 20, 4:10 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EST SAT DEC 20 2008

INZ021-028>031-035>049-051>057-060>065-067>072-210915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
410 AM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM COULD BRING A CHANCE OF SNOW TONIGHT.
ACCUMULATIONS SHOULD BE LESS THEN ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

VERY COLD AIR IS EXPECTED ACROSS CENTRAL INDIANA ON SUNDAY AND
MONDAY. WINDS WILL INCREASE ON SUNDAY TO 20 TO 25 MPH WITH GUSTS
TO 35 MPH. THIS WILL PRODUCE WIND CHILL VALUES FROM 10 TO 15 BELOW
ZERO. THE WINDSPEEDS WILL DECREASE AFTER MIDNIGHT SUNDAY TO AROUND
15 MPH.

ANOTHER STORM SYSTEM MAY BRING A CHANCE FOR SNOW NEXT TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

HAINES

Nearby

Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.